Archives: Downloads

Overview of important methods used for Causality Assessment of adverse drug events in Pharmacovigilance

Overview of important methods used for Causality Assessment of adverse drug events in Pharmacovigilance
4 Downloads

Authors

Gawai P. P.

Abstract

The method of assessing causality between adverse events and suspect drugs is the most challenging task in pharmacovigilance. It requires attentive consideration of both the adverse events and suspect drugs, patient-related factors, and co-suspect drugs and other medical conditions of the patient. Though different methods were developed to assess causality, no single method has been proved to produce an accurate or authentic ascertainable evaluation of the causal relationship. Hence, causality assessment has become an important step in evaluating drug safety. Due to a lack of uniformity, reliability, and rationality, no single method can be accepted as a standard one across the world. This review aimed to look for different methods available or reported for causality assessment and give a brief comparison between the methods. Many pieces of literature were reviewed to present a summary of commonly used important methods for causality assessment

Keywords

Adverse Drug Events, Pharmacovigilance, Naranjo algorithm, WHO-UMC causality assessment, and French imputability

Article ID: 20201202

Risk- benefit associated with Azithromycin: A brief review

Risk- benefit associated with Azithromycin: A brief review
6 Downloads

Abstract

Azithromycin is the most popular prescribed antimicrobial agent around the world. It comes under the class of macrolide antibiotics. Because of its higher efficacy, tolerance, and broad-spectrum activity, it is primarily used in upper and lower respiratory tract infections, some sexually transmitted infections, and major bacterial infections. Generally, this is commercially available in solids, liquids, and ophthalmic formulations due to its minimal adverse events. It is also using in the case of COVID-19 drug therapy due to its pharmacological and therapeutical properties but a review of literature presented that it may increase the risk of cardiac death, hepatic injury, ototoxicity, hypersensitivity reactions.

Keywords